MAUDE Adverse Event Report: OVESCO ENDOSCOPY AG FTRD SYSTEM SET

OVESCO ENDOSCOPY AG FTRD SYSTEM SET
Model Number 200.70
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since there was only a picture of the device provided and the device itself was disposed by the user facility, the root cause analysis is based on assumptions.Based on the complaint pattern/experience gained in europe, hardware-related causes why the clip does not deploy are basically absent.In virtually, all cases of such non-deployments were user-related.Potential error sources are mistakes in set-up (e.G.Pinching the thread) or use (entangling the grasper in the thread).However, the user has to ensure the clip application by visually controlling the white application ring.The instructions for use do clearly point this out.
 
Event or Problem Description
Within the endoscopic treatment of a flat poly at the transverse colon, a ftrd system set was used.The user did not deploy the clip and started resectioning with the hf-snare (clip and snare are both integrated parts of the ftrd system), resulting in a colon perforation.The patient went immediately to surgery for a laparotomy where the perforation was closed.The patient is doing fine.

Brand Name
FTRD SYSTEM SET
Common Device Name
FTRD SYSTEM SET
Manufacturer (Section D)
OVESCO ENDOSCOPY AG
dorfackerstrasse 26
tuebingen, 72074
GM  72074
MDR Report Key7600290
Report Number3006696607-2018-00001
Device Sequence Number210047
Product Code FDI
UDI-Device Identifier04260206310556
UDI-Public(01)04260206310556(17)200731(10)805075
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153550
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2020
Device Model Number200.70
Device Catalogue Number200.70
Device Lot Number805075
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;